MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE SERFAS 50-S SWEEP + XL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE SERFAS 50-S SWEEP + XL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 0279351653
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that a piece of the device broke off during the procedure.The piece was removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alleged failure: during a iliopsoas release on a total hip the white portion of the rf wand chipped off while the wand was activated.The wand was successfully used for around 40 min prior to this happening.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause/s could be 1) excessive force used when inserting removing the probe, a probe inserted into an obstructed passageway, or any forceful impact to the tip of the probe with rigid objects.The probe is used as a tool for a mechanical displacement of tissue or bone, or to pry or scrub.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.

Brand Name
SERFAS 50-S SWEEP + XL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key11783187
Report Number0002936485-2021-00242
Device Sequence Number1021435
Product Code GEI
UDI-Device Identifier07613327405828
UDI-Public07613327405828
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171391
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0279351653
Device Catalogue Number0279351653
Device Lot Number21043AE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1